Alert archive / Michigan / High Wind Warnings in 2013

High Wind Warning 1, NWS Grand Rapids, MI

November 17, 201323 counties in Michigan

NWS Grand Rapids, MI issued this high wind warning at Nov 17, 2013, 3:29 AM EST for 23 counties in Michigan. It took effect at Nov 17, 2013, 2:00 PM EST. It was in force for 13 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 3:29 AM EST (08:29 UTC)
In effect from
Nov 17, 2013, 2:00 PM EST
Expired
Nov 18, 2013, 3:15 AM EST
In force
13 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 2:25 PM ESTTSTM WND DMGMontague, MITREE REPORTED ON DOWLING STREET.
Nov 17, 2:25 PM ESTTSTM WND GST 624 W Muskegon, MITHUNDERSTORM WIND GUST AT MUSKEGON GLERL SITE
Nov 17, 2:25 PM ESTHAIL 0.255 Se Grand Haven, MISPOTTER REPORTED PEA SIZE HAIL ALONG WITH ESTIMATED WIND GUSTS OF 40MPH.
Nov 17, 2:27 PM ESTTSTM WND GST 454 S Muskegon, MI
Nov 17, 2:30 PM ESTTSTM WND DMGMontague, MITREE REPORTED ON DOWLING STREET.
Nov 17, 2:30 PM ESTTSTM WND DMGMuskegon, MITREE REPORTED DOWN ON APPLE AVENUE.
Nov 17, 2:35 PM ESTTSTM WND DMGGrand Haven, MIPOWER LINES REPORTED DOWN WITHIN THE CITY
Nov 17, 2:36 PM ESTHAIL 0.254 Ene Muskegon, MIPEA SIZE HAIL REPORTED ALONG WITH SMALL TREE BRANCHES LESS THAN 1 INCH IN DIAMETER
Nov 17, 2:39 PM ESTTSTM WND GST 482 W Holland, MIWIND GUSTS REPORTED NEAR THE MACATAWA AREA
Nov 17, 2:45 PM ESTTORNADO3 Wsw Bailey, MIA STORM PRODUCED MULTIPLE BRIEF TORNADOES THAT CUASED EF-0 DAMAGE ALONG A MORE THAN 50 MILE PATH. TORNADOES WERE ON THE GROUND FOR VERY SHORT PERIODS OF TIME IN MUSKEGON, NEWAYGO AND MECOSTA COUNTIES AND POSSIBLY ISABELLA AND CLARE COUNTIES. HUNDREDS OF TREES
Nov 17, 2:47 PM ESTTSTM WND DMGCanada Corners, MISEVEN LIGHT POLES BLOWN DOWN AND SEVERAL LARGE TREES SNAPPED OR UPROOTED AT MOSS RIDGE GOLF COURSE. TIME ESTIMATED BY RADAR.
Nov 17, 2:50 PM ESTHAIL 0.71 S Coopersville, MICOUNTY OFFICIAL REPORTED DIME SIZE HAIL NEAR 68TH AND I-96
Nov 17, 2:55 PM ESTTSTM WND GST 482 Ne Comstock Park, MI
Nov 17, 2:57 PM ESTTSTM WND DMGRavenna, MITREES DOWN NEAR JOHN ST. POWER OUTAGES ALSO REPORTED VIA WZZM 13
Nov 17, 3:09 PM ESTHAIL 18 N Allegan, MI
Nov 17, 3:10 PM ESTTSTM WND GST 63Byron Center, MISPOTTER REPORTED GUST ALONG THE LEADING EDGE OF STORM
Nov 17, 3:15 PM ESTTSTM WND GST 501 Ese Grand Rapids, MISPOTTER ESTIMATED 50 MPH GUST AND MULTIPLE ITEMS BLOWN AROUND BY THE WIND
Nov 17, 3:15 PM ESTTSTM WND GST 59East Grand Rapids, MIWIND GUST REPORTED NEAR EAST GRAND RAPIDS HIGH SCHOOL
Nov 17, 3:15 PM ESTTSTM WND GST 65Dorr, MI
Nov 17, 3:19 PM ESTTSTM WND GST 61East Grand Rapids, MISMALL TREE BRANCHES REPORTED DOWN IN THE AREA
Nov 17, 3:21 PM ESTTSTM WND GST 51Gerald R Ford Arpt, MI
Nov 17, 3:23 PM ESTHAIL 0.251 S Grand Rapids, MI
Nov 17, 3:27 PM ESTTSTM WND GST 604 Se Grand Rapids, MISPOTTER ESTIMATED WIND GUST NEAR BRETON AND BURTON
Nov 17, 3:30 PM ESTTSTM WND DMG2 Nnw Mecosta, MISIGNIFICANT TREE AND STRUCTURAL DAMAGE ON 80TH AVE BETWEEN M20 AND GARFIELD. ALSO REPORTS OF BOATS FLIPPED NEAR A BOAT YARD AROUND 90TH AND M20. TIME ESTIMATED BY RADAR
Nov 17, 3:30 PM ESTTSTM WND DMG5 E Paw Paw, MIMATTAWAN HIGH SCHOOL HAD PART OF ITS ROOF TORN OFF. SEVERAL PINE TREES WERE UPROOTED AND TWO STOP SIGNS WERE BENT DOWN TO THE GROUND. ANOTHER TREE ABOUT A FOOT AND A HALF IN DIAMETER WAS SNAPPED. WESTLAND APARTMENTS TO THE SOUTHWEST OF THE HIGH SCHOOL ALSO SUS
Nov 17, 3:35 PM ESTTSTM WND DMGKalamazoo, MIESTIMATED 60 MPH WIND AT KALAMAZOO MALL. ONE MOBILE HOME KNOCKED OVER IN KALAMAZOO TOWNSHIP. TIME ESTIMATED FROM RADAR.
Nov 17, 3:36 PM ESTTSTM WND DMG5 E Paw Paw, MIMATTAWAN HIGH SCHOOL HAD PART OF ITS ROOF TORN OFF. SEVERAL PINE TREES WERE UPROOTED AND TWO STOP SIGNS WERE BENT DOWN TO THE GROUND. ANOTHER TREE ABOUT A FOOT AND A HALF IN DIAMETER WAS SNAPPED. WESTLAND APARTMENTS TO THE SOUTHWEST OF THE HIGH SCHOOL ALSO SUS
Nov 17, 3:36 PM ESTHAIL 0.7Nw Greenville, MISPOTTER ALSO ESTIMATED WINDS AROUND 45 MPH
Nov 17, 3:39 PM ESTTSTM WND DMG4 Se Grand Rapids, MISPOTTER REPORTED HEALTHY TREE LIMB DOWN THAT IS 5 INCHES IN DIAMETER. ESTIMATED WINDS OF 60 MPH
Nov 17, 3:40 PM ESTTSTM WND DMG2 Sse Kalamazoo, MISMALL BRANCHES DOWN IN THE MILWOOD AREA. SPOTTER REPORTS SEVERAL LARGER BRANCHES ARE DOWN CLOSER TO DOWNTOWN.
Nov 17, 3:42 PM ESTTSTM WND DMG2 Sse Kalamazoo, MILARGE TREE DOWN ON A HOUSE ON THE 1200 BLOCK OF CORK ST. POWER LINES ALSO DOWN. FIRE DEPT IS ON THE SCENE AT THE TIME.
Nov 17, 3:42 PM ESTTSTM WND DMG3 Wnw Plainwell, MISEVERAL HEALTHY TREES REPORTED DOWN RANGING FROM 8 TO 12 INCHES IN DIAMETER
Nov 17, 3:42 PM ESTTSTM WND DMG4 W Plainwell, MISEVERAL TREES DOWN THAT ARE BLOCKING THE ROAD NEAR 102ND AND 19TH.
Nov 17, 3:42 PM ESTTSTM WND GST 70Alamo, MI
Nov 17, 3:43 PM ESTTSTM WND GST 594 Sse Kalamazoo, MI
Nov 17, 3:44 PM ESTTSTM WND GST 593 N Kalamazoo, MI
Nov 17, 3:50 PM ESTTSTM WND DMGLake, MI*** 1 INJ *** PART OF US-10 BLOCKED BY MULTIPLE TREES DOWN. PERSON INJURED BY FALLING TREE. ONE HOUSE DAMAGED. TIME ESTIMATED BY RADAR.
Nov 17, 3:51 PM ESTTSTM WND GST 60Schoolcraft, MISMALL TREE BRANCHES DOWN AROUND WEST XY AVE
Nov 17, 3:53 PM ESTFLOOD5 Se Grand Rapids, MIREPORT OF ABOUT 1 FOOT OF WATER OVER THE ROADWAY NEAR WOODLAWN AND MEADOWBROOK
Nov 17, 4:00 PM ESTTSTM WND DMG4 S Kalamazoo, MILIGHT POLE BLOWN ACROSS WESTNEDGE AVE NEAR THE MALL. TREE ALSO REPORTED DOWN JUST SOUTH OF PORTAGE ON WESTNEDGE. SOME AREAS HAVE WATER OVER THE ROADWAY
Nov 17, 4:00 PM ESTHAIL 0.755 N Greenville, MIESTIMATED 50 MPH WIND. TREE LIMB AROUND 3 INCHES IN DIAMATER DOWN.
Nov 17, 4:00 PM ESTHAIL 0.75Nne Lake Odessa, MISPOTTER ALSO ESTIMATED WIND AROUND 50 MPH
Nov 17, 4:04 PM ESTTSTM WND GST 703 Wsw Battle Creek, MI
Nov 17, 4:05 PM ESTTSTM WND GST 672 N Alma, MI
Nov 17, 4:06 PM ESTTSTM WND DMGHarrison, MISEVERAL TREES DOWN. REPORTS OF BLOCKED ROADWAYS. POWER OUTAGES AS WELL
Nov 17, 4:09 PM ESTTSTM WND DMG1 Ssw Grattan Twp, MITREE DOWN OVER 7 MILE ROAD. REPORT COURTESY OF WZZM
Nov 17, 4:13 PM ESTTSTM WND DMG3 S Greenville, MITREE SNAPPED IN HALF ABOUT...ONE FOOT IN DIAMETER
Nov 17, 4:13 PM ESTTSTM WND DMGWeidman, MIMULTIPLE POWER POLES AND POWER LINES DOWN
Nov 17, 4:17 PM ESTTSTM WND DMG1 Nne Greenville, MITREE BRANCHES DOWN RANGING FROM 7 INCHES TO 13 INCHES IN DIAMETER. OLD PONDEROSA STEAD HOUSE RECEIVED SOME DAMAGE TO THE GUTTERS AND SHINGLES. WINDS ESTIMATED BY SPOTTER TO BE AROUND 60 MPH
Nov 17, 4:25 PM ESTTSTM WND DMG3 Nnw Alma, MITREE DOWN OVER NORTH LUCE ABOUT 3/4 MILE NORTH OF THE INTERSECTION OF NORTH LUCE AND WEST MONROE
Nov 17, 4:26 PM ESTTSTM WND DMG3 S Woodland, MIBARRY COUNTY CENTRAL DISPATCH RELAYED A REPORT OF DAMAGE TO A HOUSE AND BARN NEAR COATS GROVE AND WOODLAND CUTOFF.
Nov 17, 4:30 PM ESTHEAVY RAIN 1.753 E Hopkins, MI24 HOUR RAINFALL TOTAL
Nov 17, 4:33 PM ESTFLOOD3 Ne Springport, MIWATER STANDING ON EATON RAPIDS ROAD
Nov 17, 4:39 PM ESTTSTM WND GST 613 Nw Lansing, MI
Nov 17, 4:45 PM ESTTORNADO3 Nnw Leslie, MITORNADO CAUSED EF-0 DAMAGE TO THREE RESIDENCES ALONG WITH TREES AND SEVERAL OUTBUILDINGS. THIS OCCURRED NEAR THE INTERSECTION OF ANNIS AND TUTTLE NEAR LESLIE. ESTIMATED MAXIMUM WIND GUSTS UP TO 70 MPH. PATH LENGTH WAS AROUND ONE QUARTER OF A MILE.
Nov 17, 4:47 PM ESTHAIL 0.882 E Battle Creek, MIHAIL REPORTED NEAR WAGNER DRIVE
Nov 17, 6:54 PM ESTNON-TSTM WND GST 441 Ene Grand Junction, MIALSO HAD 1.18 INCHES OF RAIN
Nov 17, 7:28 PM ESTNON-TSTM WND GST 712 Nnw Grand Haven, MIMEASURED ON SHORE OF LAKE MICHIGAN. MINUTES LATER...A LARGE TREE FELL NEAR COAST GUARD PARK AND TOOK OUT POWER TO HOUSES ON N SHORE DR. N SHORE DR WAS ALSO FLOODED IN AREAS.
Nov 17, 7:45 PM ESTNON-TSTM WND GST 60Lowell, MI
Nov 17, 8:12 PM ESTNON-TSTM WND GST 63Gerald R Ford Arpt, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS73 KGRR 170829
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EST SUN NOV 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-171630-
/O.NEW.KGRR.HW.W.0001.131117T2100Z-131118T0900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
329 AM EST SUN NOV 17 2013

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST MONDAY. 

HAZARDOUS WEATHER...

 * STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE
   LAKE SHORE AND MOVE EAST LATE THIS AFTERNOON. WIND GUSTS TO 60
   MPH POSSIBLE.

 * STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
   DEVELOP AFTER 6 PM. 

IMPACTS...

 * POWER OUTAGES WILL BE POSSIBLE.

 * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT LATE THIS
   AFTERNOON AND EVENING ESPECIALLY ON NORTH SOUTH ROADS. 

 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
HTTP://GO.USA.GOV/5OG.

&&

$$
5 follow-up statements
213 
WWUS73 KGRR 171601
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EST SUN NOV 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180015-
/O.CON.KGRR.HW.W.0001.131117T2100Z-131118T0900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1101 AM EST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM EST MONDAY...

HAZARDOUS WEATHER...

 * LINE OF SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE LAKE
   SHORE AND MOVE EAST LATE THIS AFTERNOON. WIND GUSTS TO 60 MPH
   POSSIBLE WITHIN THIS LINE. 

 * WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH
   WILL DEVELOP AFTER 6 PM BEHIND THE LINE OF THUNDERSTORMS AND
   CONTINUE THROUGH THE EARLY MORNING HOURS OF MONDAY.

IMPACTS...

 * SCATTERED POWER OUTAGES LIKELY.

 * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT LATE THIS 
   AFTERNOON AND EVENING ESPECIALLY ON NORTH SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG.

&&

$$

MEADE
364 
WWUS73 KGRR 171857
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 PM EST SUN NOV 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180300-
/O.EXT.KGRR.HW.W.0001.131117T1900Z-131118T0900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
157 PM EST SUN NOV 17 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM EST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. 

HAZARDOUS WEATHER...

 * LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THIS AFTERNOON.
   WIND GUSTS TO 60 MPH POSSIBLE WITHIN THIS LINE.

 * WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
   MPH WILL DEVELOP AFTER 6 PM BEHIND THE LINE OF THUNDERSTORMS 
   AND CONTINUE THROUGH THE EARLY MORNING HOURS OF MONDAY. 

IMPACTS...

 * SCATTERED POWER OUTAGES LIKELY.
 
 * UPROOTED OR DAMAGED TREES POSSIBLE.

 * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT LATE THIS 
   AFTERNOON AND EVENING ESPECIALLY ON NORTH SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

HOVING
928 
WWUS73 KGRR 172329
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
629 PM EST SUN NOV 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180730-
/O.CON.KGRR.HW.W.0001.000000T0000Z-131118T0900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
629 PM EST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

HAZARDOUS WEATHER...

 * A LINE OF SHOWERS AND PERHAPS A THUNDERSTORM WILL CROSS SOUTHWEST
   LOWER MICHIGAN THIS EVENING.

 * WIDESPREAD STRONG WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH
   GUSTS TO 60 MPH WILL DEVELOP AS THIS LINE MOVES THROUGH AND
   CONTINUE FOR MUCH OF THE NIGHT. ENHANCED WIND GUSTS TO 70 MPH
   WILL BE POSSIBLE THIS EVENING. WINDS WILL BE MAINLY SOUTHWEST.
   THEY WILL INCREASE ALONG THE LAKESHORE BY 630 PM...GRAND RAPIDS
   AND KALAMAZOO BY 700 PM ..LANSING AND JACKSON BY 800 PM.

IMPACTS...

 * SCATTERED TO WIDESPREAD POWER OUTAGES LIKELY.

 * UPROOTED OR DAMAGED TREES POSSIBLE.

 * DRIVING HIGH PROFILE VEHICLES WILL BE DANGEROUS THIS EVENING
   ESPECIALLY ON NORTH SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
100 
WWUS73 KGRR 180207
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EST SUN NOV 17 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180900-
/O.CON.KGRR.HW.W.0001.000000T0000Z-131118T0900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
907 PM EST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

HAZARDOUS WEATHER...

 * WEST WINDS HAVE GUSTED OVER 60 MPH IN SEVERAL LOCATIONS THIS EVENING.

 * WEST WINDS WILL SLOWLY DIMINISH TONIGHT TO 20 TO 30 MPH BY
   MONDAY MORNING.

IMPACTS...

 * NUMEROUS POWER OUTAGES.

 * UPROOTED OR DAMAGED TREES POSSIBLE.

 * DRIVING HIGH PROFILE VEHICLES WILL BE DANGEROUS THIS EVENING 
   ESPECIALLY ON NORTH SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
400 
WWUS73 KGRR 180815
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EST MON NOV 18 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180915-
/O.CAN.KGRR.HW.W.0001.000000T0000Z-131118T0900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
315 AM EST MON NOV 18 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HIGH WIND WARNING. 

NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL SLOWLY
DIMINISH THROUGH THE DAY. 

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Nov 17, 3:26 AM EST, 3 minutes earlier.

Area forecast discussion, Nov 17, 3:26 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 AM EST SUN NOV 17 2013

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 326 AM EST SUN NOV 17 2013

PEOPLE IN SOUTHWEST LOWER MICHIGAN SHOULD PAY ATTENTION TO THE
WEATHER TODAY BECAUSE IT LOOKS LIKE WE/RE GOING TO SEE A SIGNIFICANT
WIND EVENT. A HIGH WIND WARNING IS IN EFFECT FOR ALL OF SOUTHWEST
LOWER MICHIGAN FROM 4 PM THIS AFTERNOON THROUGH 4 AM MONDAY.

A STRONG AUTUMN STORM WILL MOVE STRENGTHEN AS IT MOVES FROM IOWA
TOWARD THE LEELANAU PENINSULA. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP TODAY AS A WARM FRONT MOVES NORTH. HOWEVER THIS
AFTERNOON...STORMS WILL LIKELY BECOME STRONG TO SEVERE AS VERY
STRONG DYNAMICS TAP INTO A MOISTURE RICH AIRMASS AHEAD OF THE
APPROACHING COLD FRONT. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE
THIS AFTERNOON ALONG WITH ISOLATED TORNADOES. THE STORM PREDICTION
CENTER MAINTAINS A MODERATE RISK OF SEVERE STORMS ACROSS SOUTHWEST
LOWER MICHIGAN TODAY WITH A HIGH RISK JUST TO THE SOUTH.

MIXED RAIN/SNOW SHOWERS ARE EXPECTED MONDAY AS HIGHS FALL BACK TO
THE LOWER 40S.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 326 AM EST SUN NOV 17 2013

LATEST MODEL RUNS DIDN/T CHANGE THE THINKING THAT WE/RE STARING AT A
SIGNIFICANT WIND THREAT TODAY. STRONG TO SEVERE STORMS ARE POSSIBLE
ESPECIALLY THIS AFTERNOON FOLLOWED BY STRONG GRADIENT WINDS BEHIND
THE COLD FRONT LATE AFTERNOON AND EVENING. AS A RESULT WE ISSUED A
HIGH WIND WARNING THAT/S IN EFFECT FROM 4 PM TODAY THROUGH 4 AM
MONDAY.

A NEGATIVELY TILTED TROUGH WILL APPROACH THE GREAT LAKES. SFC LOW
PRESSURE IN THE MISSOURI VALLEY WILL MOVE TOWARD THE LEELANAU
PENINSULA LATE TODAY. A WARM FRONT LIFTING NORTH WILL BE AN INITIAL
FOCUS FOR CONVECTION. HOWEVER THE MAIN SHOW WILL BE THIS AFTERNOON
AHEAD OF THE COLD FRONT. A LOW LEVEL JET NEAR 65 KNOTS COUPLED WITH
A MID LEVEL JET NEAR 95 KNOTS WILL GENERATE SIGNIFICANT SHEAR THIS
AFTERNOON. IN ADDITION THE LEFT EXIT REGION OF THE UPPER JET WILL
MOVE OVER THE CWA LATE THIS AFTERNOON. IF WE CAN REALIZE CLOSE TO
THE 800 J/KG MLCAPE THE MODELS INDICATE WE SHOULD HAVE MORE THAN
ENOUGH FORCING AND ORGANIZATION FOR SUPERCELLS TO DEVELOP AHEAD OF
THE COLD FRONT. THE STRONG SHORT WAVE MOVING IN AT THE SAME TIME
WILL ONLY AID IN THE LIFT. SPC MAINTAINS A MODERATE RISK FOR SEVERE
STORMS WITH A HIGH RISK JUST SOUTH OF THE CWA. CAN/T ARGUE WITH
THAT. THE HRRR SHOWS A BROKEN LINE OF STORMS ARRIVING AT THE SHORE
AROUND 20Z. THIS TIMING IS CONSISTENT WITH OTHER MODELS. THE MAIN
SEVERE THREAT LOOKS TO BE FROM 20Z THROUGH 01Z. AFTER THE COLD FRONT
SWEEPS THROUGH THE ATTENTION WILL TURN TO SYNOPTIC WINDS.

THE WIND THREAT WILL CONTINUE THIS EVENING. NAM SHOWS 3 HRLY
PRESSURE RISES IN THE 9-10 MB RANGE WHICH IS PRETTY HIGH AND SHOULD
RESULT IN HIGH WIND WARNING TYPE WINDS...ESPECIALLY ALONG THE COAST
WHERE GUSTS TO 55-65 MPH ARE POSSIBLE. STRONG COLD ADVECTION WILL
HELP TO PULL DOWN THE 55 KNOTS SEEN AT 900 FEET ON BUFKIT WIND
PROFILES. SURE SEEMS LIKE SCATTERED POWER OUTAGES WILL BE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. WINDS WILL DIMINISH LATE
TONIGHT.

MIXED RAIN/SNOW SHOWERS POSSIBLE MONDAY/TUESDAY AS HIGHS ONLY CLIMB
INTO THE LOWER 40S.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 326 AM EST SUN NOV 17 2013

NO BIG STORMS IN THE EXTENDED. BUMPED UP MAXES A BIT ON WEDNESDAY AS
EURO HAS 850 MB TEMPS AROUND 5C WHICH LOOKS REASONABLE GIVEN DEEP
SOUTHERLY FLOW. ENOUGH MOISTURE MAY BE DRAWN NORTHWARD TO BRING SOME
SHOWERS BY WEDNESDAY NIGHT INTO THURSDAY AS IT POOLS IN FRONT OF
ADVANCING COLD FRONT.

COLDER AIR FILTERS IN FOR THURSDAY NIGHT AND FRIDAY WITH PRECIP
TRANSITIONING TO SNOW BY FRIDAY NIGHT. FORECAST CONFIDENCE IN THE
DETAILS IS LOW WITH POOR RUN TO RUN CONSISTENCY FOR FRIDAY AND
SATURDAY.  THE GFS HAS A SFC LOW AND SECONDARY COLD FRONT COMING
THROUGH FRIDAY WHILE THE EURO IS FURTHER NORTH AND SLOWER WITH THE
LOW. SHOULD BE COLD ENOUGH FOR ALL SNOW BY FRIDAY NIGHT AND SATURDAY
IN EITHER SCENARIO.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1149 PM EST SAT NOV 16 2013

INITIAL BATCH OF SHOWER PUSHING THROUGH THE REGION AT THIS TIME
WITH WIDESPREAD MVFR AND SOME IFR STARTING TO SHOW UP. THE TREND
WILL BE MORE IFR THROUGH THE NIGHT...THE WILL PERSIST FOR MUCH OF
SUNDAY. THUNDERSTORMS WILL BECOME MORE LIKELY LATE TONIGHT AND
INTO SUNDAY AS THE ATMOSPHERE DESTABILIZES. THE COLD FRONT PUSHES
THROUGH LATER SUNDAY SENDING THE STORMS OFF TO THE EAST OF KLAN BY
00Z. WINDS WILL GUSTS WELL OVER 25 KNOTS AT TIMES SUNDAY AND
ESPECIALLY SUNDAY NIGHT. GUSTS OF 40 KNOTS APPEAR LIKELY
ACCOMPANYING THE STORMS AND ALSO BEHIND THE COLD FRONT FOR SUNDAY
EVENING.

&&

.MARINE...
ISSUED AT 326 AM EST SUN NOV 17 2013

UPGRADED THE GALE WARNING TO A STORM WARNING. IN ADDITION TO STRONG
TO SEVERE THUNDERSTORMS TODAY STRONG GRADIENT WINDS WILL DEVELOP
BEHIND A COLD FRONT LATE THIS AFTERNOON. WEST STORM FORCE WINDS TO
55 KNOTS ARE EXPECTED THROUGH THE EARLY OVERNIGHT HOURS BEFORE
DECREASING TO 40 KNOT GALES. WAVES WILL BUILD TO 10 TO 15 FEET
TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 326 AM EST SUN NOV 17 2013

HEAVY RAINFALL POSSIBLE IN STORMS TODAY...ESPECIALLY THIS AFTERNOON.
LOOK FOR ADDITIONAL RAINFALL ACCUMULATIONS AROUND AN INCH THROUGH
EARLY EVENING. THIS LIKELY WON'T CAUSE RIVER FLOODING. HOWEVER
LOCALIZED FLOODING MAY DEVELOP IN POOR DRAINAGE AREAS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY
     FOR MIZ037>040-043>046-050>052-056>059-064>067-071>074.

LM...STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY FOR
     LMZ844>849.

     GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LMZ844>849.

&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...93
MARINE...93
Hazardous weather outlook, Nov 16, 5:25 AM EST, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
525 AM EST SAT NOV 16 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-171030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
525 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT AS A WARM FRONT
LIFTS NORTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK OF SEVERE WEATHER ON SUNDAY AFTERNOON
INTO SUNDAY EVENING AHEAD OF A STRONG COLD FRONT. THE PRIMARY
THREAT IS DAMAGING WINDS ALTHOUGH SOME STORMS COULD CONTAIN LARGE
HAIL AND TORNADOES.

SOME FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE SUNDAY AFTERNOON
AND EVENING.

WINDS GUSTING OVER 40 MPH CAN BE EXPECTED SUNDAY NIGHT INTO MONDAY
MORNING BEHIND THE COLD FRONT.

SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING
COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ON SUNDAY INTO SUNDAY EVENING.

LMZ844>849-171030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
525 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON INTO
SUNDAY MORNING. WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE
FORCE LATE SUNDAY THROUGH SUNDAY NIGHT.

WAVES OF 3 TO 5 FEET TODAY WILL INCREASE TO 4 TO 8 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE FORCE LATE
SUNDAY THROUGH SUNDAY NIGHT. WAVES WILL CONTINUE TO BUILD TO NEAR
OR OVER 10 FEET BY MONDAY.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:52 AM ESTStorm WarningGRR24 hr
Nov 17, 10:58 AM ESTRiver Flood AdvisoryGRRIngham26 hr
Nov 17, 10:58 AM ESTRiver Flood AdvisoryGRRBarry35 hr
Nov 17, 12:32 PM ESTSpecial Marine WarningGRR118 min
Nov 17, 1:50 PM ESTSevere Thunderstorm WarningGRRLake, Mason, Muskegon, Newaygo, Oceana55 min
Nov 17, 2:10 PM ESTSevere Thunderstorm WarningGRROttawa65 min
Nov 17, 2:27 PM ESTSpecial Marine WarningGRR2 hr
Nov 17, 2:28 PM ESTSevere Thunderstorm WarningGRRAllegan, Van Buren62 min
Nov 17, 2:45 PM ESTSevere Thunderstorm WarningGRRLake, Mecosta, Muskegon, Newaygo, Osceola45 min
Nov 17, 2:50 PM ESTSevere Thunderstorm WarningGRRKent55 min
Nov 17, 2:51 PM ESTTornado WarningGRRMuskegon, Newaygo24 min
Nov 17, 3:04 PM ESTSevere Thunderstorm WarningGRRMontcalm56 min
Nov 17, 3:26 PM ESTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Van Buren64 min
Nov 17, 3:29 PM ESTSevere Thunderstorm WarningGRRClare, Isabella, Mecosta, Osceola61 min
Nov 17, 3:32 PM ESTSevere Thunderstorm WarningGRRIonia58 min
Nov 17, 3:54 PM ESTSevere Thunderstorm WarningGRRGratiot, Montcalm66 min
Nov 17, 3:57 PM ESTSevere Thunderstorm WarningGRRCalhoun, Eaton63 min
Nov 17, 4:02 PM ESTSevere Thunderstorm WarningGRRClinton58 min
Nov 17, 4:07 PM ESTAreal Flood AdvisoryGRRLake, Mason, Muskegon, Newaygo, Oceana11 hr
Nov 17, 4:09 PM ESTSevere Thunderstorm WarningGRRCalhoun, Ingham, Jackson66 min
Nov 17, 4:21 PM ESTAreal Flood AdvisoryGRRMecosta, Osceola6 hr

Nearby

High Wind Warnings in Michigan, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.